Alert archive / Nebraska / Flash Flood Warnings in 2007

Flash Flood Warning 20, NWS North Platte, NE

May 29, 2007Garfield County, Wheeler County, Nebraska

NWS North Platte, NE issued this flash flood warning at May 29, 2007, 8:24 PM CDT for Garfield County, Wheeler County, Nebraska. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
May 29, 2007, 8:24 PM CDT (01:24 UTC)
Expired
May 30, 2007, 2:30 AM CDT
In force
6 hr
Issued by
NWS North Platte, NE
Area
Whole counties

Counties Garfield County, NE, Wheeler County, NE

The radar

The North Platte radar (KLNX), 150 km from the middle of the area, began a volume at 01:27 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Omaha, NE (KOAX), launched 00:00Z, 1.4 hours before the alert went out and 209 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Omaha, NE at 00:00Z on 2007-05-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 8 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Omaha, NE at 00:00Z on 2007-05-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 2 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
8 J/kg
Mixed-layer CIN
-68 J/kg
Mixed-layer LCL
1209 m above ground
0-6 km bulk shear
9 kt
0-1 km storm-relative helicity
2 m²/s²
0-3 km storm-relative helicity
-7 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS53 KLBF 300127
FFWLBF
NEC071-183-300730-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE NORTH PLATTE NE
824 PM CDT TUE MAY 29 2007

THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  GARFIELD COUNTY IN NORTH CENTRAL NEBRASKA...
  THIS INCLUDES THE CITY OF BURWELL...
  WHEELER COUNTY IN NORTH CENTRAL NEBRASKA...

* UNTIL 230 AM CDT WEDNESDAY

* AT 822 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED   
  MODERATE RAINFALL OCCURRING OVER MAINLY WHEELER COUNTY WHERE       
  SATURATED CONDITIONS HAVE BEEN ACHIEVED. ANY ADDITIONAL RAINFALL   
  WILL CAUSE SMALL STREAMS TO RUN AT OR ABOVE BANKFULL. A LARGE      
  CLUSTER OF THUNDERSTORMS CURRENTLY OVER SOUTH-CENTRAL NEBRASKA ARE 
  EXPECTED TO LIFT INTO THE WARNED AREA LATER THIS EVENING AND INTO  
  THE OVERNIGHT HOURS. 

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO FOUR
  CORNERS

ADDITIONAL RAINFALL AMOUNTS OF UP TO 2 INCHES IS POSSIBLE IN THE 
WARNED AREA.

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE
BANKS OF CREEKS AND STREAMS.

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.

A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.

LAT...LON 4175 9918 4175 9831 4207 9830 4207 9920

$$

13

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS North Platte, NE wrote its last area forecast discussion before this flash flood warning went out at May 29, 3:38 PM CDT, 4 hours 46 minutes earlier.

Area forecast discussion, May 29, 3:38 PM CDT, 4 hours 46 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTH PLATTE NE
338 PM CDT TUE MAY 29 2007

.DISCUSSION...
UPPER LEVEL ENERGY WILL SWING ACROSS FCST AREA THIS EVENING. ANOTHER
MCS IS FCST TO DEVELOP IN ADDITION TO THE ONE THAT IS ONGOING THIS
AFTERNOON. HEAVIEST RAIN IS FCST THROUGH MIDNIGHT ACROSS CENTRAL
AND SOUTHERN ZONES AND THEN JUST THE NORTHEAST BETWEEN MIDNIGHT AND
MORNING. THE FLASH FLOOD WATCH RUNS UNTIL 7 AM CDT. FLOODING LAST
NIGHT TOOK OUT A COUPLE BRIDGES ENHANCING THE NIGHTTIME DANGERS OF
FLOODING SO THE WATCH RUNS UNTIL DAYLIGHT.

TORNADO WATCH NUMBER 304 RUNS UNTIL 9 PM CDT. NUMEROUS FUNNELS HAVE
BEEN SIGHTED THIS AFTN BUT THINGS HAVE SETTLED DOWN SOME. TORNADO
POTENTIAL IS EXPECTED TO INCREASE LATE THIS AFTN AND THIS EVENING
AS NEXT MAJOR WAVE MOVES ACROSS COLO AND INTO SWRN NEB.

THE OFFICIAL QPF FCST IS A BLEND OF THE HPC AND NAM12 SOLNS. THIS
PLACES SWRN AND NERN PORTIONS OF FCST IN A FLASH FLOOD WATCH. THE
GFS IS FARTHER NW WITH THE SECOND HEAVY RAIN CENTER EXPECTED TO
FORM THIS EVENING. SFC FOCUS FAVORS THE MORE SOUTHERLY NAM12 SOLN.
1 TO 2 INCHES OF RAIN IS POSSIBLE TONIGHT.

WEDNESDAY...UPPER LEVEL ENERGY AND SFC FOCUS WILL BE CLEAR OF THE
AREA. SOME LINGERING MORNING SHRA AND TSTMS FOLLOWED BY CLEARING
ACROSS MOST OF THE AREA. PROXIMITY OF THE UPPER LEVEL LOW
SWIRLING ACROSS THE DAKOTAS PRESUMABLY WILL PRODUCE SOME AFTN AND
EVENING SHRA AND TSTMS NORTH.

FOR THURSDAY THE FCST FOLLOWS A BLEND OF THE GFS AND NAM12. THE SPC
HAS OUTLOOKED THE SERN ZONES FOR SEVERE WEATHER. SEE SWODY3 FOR
DETAILS.

FRIDAY THROUGH TUESDAY...THE UPPER LEVEL LOW SPINS ACROSS THE
MIDWEST. THE OFFICIAL FCST CLOSELY FOLLOWS THE HPC GRIDS. GENERALLY
DRY STABLE AND SEASONABLE CONDITIONS ARE EXPECTED AS HIGH PRESSURE
BUILDS SOUTHWARD ACROSS THE REGION.

&&

.AVIATION...
CONVECTION WILL BECOME MORE WIDESPREAD ACROSS WESTERN AND NORTH
CENTRAL NEBRASKA THROUGH THE EVENING AND OVERNIGHT HOURS. MVFR TO
IFR CONDITIONS WILL BE THE PRIMARY THREAT TO AVIATION TONIGHT AS
BOTH CEILINGS AND VSBYS COLLAPSE AROUND THE STRONGER STORMS. IN THE
STRONGEST STORM LIFR CONDITIONS MAY ALSO PERSIST FOR A TIME AS THE
HEAVY RAINFALL HAS BEEN DROPPING VSBY TO BELOW A MILE.

&&

.LBF WATCHES/WARNINGS/ADVISORIES...FLASH FLOOD WATCH NEB ZONES 010-
058-069 027>029-038-059-070-071. TORNADO WATCH NUMBER 304 UNTIL 9 PM
CDT.

&&

CDC
Hazardous weather outlook, May 29, 3:52 PM CDT, 4 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORTH PLATTE NE
352 PM CDT TUE MAY 29 2007

NEZ004>010-022>029-035>038-056>059-069>071-094-301200-
SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN-
GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON-
LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER-
WESTERN CHERRY-
352 PM CDT TUE MAY 29 2007 /252 PM MDT TUE MAY 29 2007/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND
NORTH CENTRAL NEBRASKA.

.DAY ONE...TONIGHT.

THUNDERSTORM DEVELOPMENT WILL CONTINUE WELL THROUGH THE OVERNIGHT
HOURS ACROSS WESTERN AND NORTH CENTRAL NEBRASKA. HEAVY RAINFALL
HAS BEEN AND WILL CONTINUE TO BE THE MAIN THREAT TO THE AREA.
LARGE AMOUNTS OF RAINFALL HAS FALLEN OVER A LARGE PORTIONS OF THE
AREA AND ADDITIONAL PRECIPITATION WILL CAUSE FLOODING IN A SHORT
TIME PERIOD. FLASH FLOOD WATCHES ARE IN EFFECT OVER SOUTHWEST
NEBRASKA INTO PORTIONS OF NORTH CENTRAL NEBRASKA. AREAS MOST
VULNERABLE TO FLASH FLOODING CONTINUE TO BE ALONG AND SOUTH OF AN
GRANT TO BROKEN BOW LINE. ISOLATED STORMS...MAINLY ACROSS THE FAR
SOUTHWEST MAY BE CAPABLE OF PRODUCING LARGE HAIL...DAMAGING WINDS
AND ISOLATED TORNADOES THROUGH MID EVENING.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

THERE IS AGAIN A SLIGHT RISK OF SEVERE THUNDERSTORMS IN CENTRAL
AND SOUTHWEST NEBRASKA THURSDAY NIGHT AND FRIDAY. ANOTHER WEAK
FRONT PIVOTING THROUGH WESTERN AND NORTH CENTRAL NEBRASKA WILL
GENERATE STRONG THUNDERSTORMS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED OVER SOUTHWEST NEBRASKA THIS
EVENING.

&&

THIS PRODUCT IS NOW AVAILABLE...ALONG WITH OTHER WEATHER...
HYDROLOGICAL AND CLIMATE INFORMATION...AT
HTTP://WWW.CRH.NOAA.GOV/LBF(ALL LOWERCASE)

13

In the hours before

Local storm report, May 29, 2:32 PM CDT, 5 hours 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
232 PM CDT TUE MAY 29 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0200 PM     HAIL             4 N ELSIE               40.90N 101.39W
05/29/2007  E0.88 INCH       PERKINS            NE   PUBLIC

&&

HENDERSON
Local storm report, May 29, 2:58 PM CDT, 5 hours 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
258 PM CDT TUE MAY 29 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0215 PM     FLASH FLOOD      8 S ARNOLD              41.31N 100.19W
05/29/2007                   CUSTER             NE   CO-OP OBSERVER

            WATER RUNNING OVER ROAD

&&

HENDERSON
Local storm report, May 29, 4:52 PM CDT, 3 hours 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
452 PM CDT TUE MAY 29 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0412 PM     FLASH FLOOD      20 E ARNOLD             41.42N 99.81W
05/29/2007                   CUSTER             NE   LAW ENFORCEMENT

            HIGHWAY 92 FROM ARNOLD TO MERNA HAD WATER OVER ROAD IN
            MANY LOCATIONS.

&&

HENDERSON
Local storm report, May 29, 7:48 PM CDT, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
748 PM CDT TUE MAY 29 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0736 PM     FLASH FLOOD      3 W CURTIS              40.63N 100.57W
05/29/2007                   FRONTIER           NE   LAW ENFORCEMENT

            WATER OVER HIGHWAY 23 BETWEEN MAYWOOD AND CURTIS

&&

HENDERSON
Local storm report, May 29, 7:55 PM CDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
755 PM CDT TUE MAY 29 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0750 PM     FLASH FLOOD      11 SSE BRADY            40.88N 100.29W
05/29/2007                   LINCOLN            NE   PUBLIC

            WATER RUNNING OVER COUNTY ROADS AND THROUGH PASTURES. 6
            INCHES OF RAINFALL.

&&

HENDERSON
Local storm report, May 29, 8:02 PM CDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
802 PM CDT TUE MAY 29 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0547 PM     HAIL             9 S HAYES CENTER        40.38N 101.02W
05/29/2007  E0.75 INCH       HAYES              NE   PUBLIC

            FEW PENNYS MOSTLY PEAS.

&&

HENDERSON

The office that day

Everything else NWS North Platte, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 29, 7:28 PM CDTFlash Flood WarningLBFLincoln4 hr
May 29, 10:26 PM CDTFlash Flood WarningLBFCuster6 hr
May 29, 10:34 PM CDTFlash Flood WarningLBFFrontier, Hayes6 hr
May 29, 11:20 PM CDTFlash Flood WarningLBFLincoln6 hr

Nearby

Flash Flood Warnings in Nebraska, 2007Every flash flood warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.